Has anyone tried taking acidophilus to help reduce the side effects of long-term minocycline use? I have found that my acne has spread to my back, chest, arms, and sometimes legs in the 5 years that i have been on minocycline. I am trying to stop using it but fear an even worse breakout. I have heard that acidophilus can reduce effects such as these by replacing the good bacteria that has been killed off by mino. Does anyone have any experiences?
I was taking acidopholous while on tetra and minocycline. I heard that it is supposed to totally help with the good bacteria. I'm not sure if it will affect the increased breakoputs you're having though. You've been on it for 5 years?? My body adjusted to it i think in about 6 months. Maybe try tapering off of mino and onto b5 at the same time. Take it slow to ease any breakouts.
How long after stopping the med before seeing the full effects of being off of it. I have been on two 50 mg capsules/day for a long time, but recently started taking one per day for about 10 days now. Very little difference, but i have also started an acne diet at the same time.
I think it totally stopped working for me by the time I went off of it, so there wasn't any change in my acne after I stopped taking it. I think it was around that time that I found this board and started b5.
my dr had me on mino too, along w/ other antibiotics. if id only know it would spread acne all over my body! i too was scared to go off, thinking it would become even worse than it had, but i wanted to get the bad drugs out of my system, so i did it. it did NOT get worse, and actually got about 30% better. i took acidophilus for a couple weeks after going off. my back acne is better (not completely) and so is my face acne. I also started taking 30mg zinc 2X day which is said to be as effective as antibiotics for some--it has definitely helped w/ cystic acne for sure. I also take b-complex, C, and ALA, and will be starting yasmin bc soon. dont be afraid to go off it--its really not good for your body.
Thanks for the post Laurenmarie. How long were you on mino for and what side effects did you exprience? I recently began noticing the blue skin effect on my hands when they are cold, and darker tinted skin on my face (may be topical related). Also, did you do an acne diet at the same time as getting off mino?
I haven't looked into or tried any glycolic acid products yet. Right now my face is 90% clear from a daily regimen of BP and Cetaphil bar cleanser. The rest of my body is the problem, mostly my upper back, chest, and shoulders. BUT, the strangest thing is I am prone to small pimples on my calves and forearms during the summer humidity, these drive me nuts. Your story is inspiring, I think I am going to give the diet a try for a few months with supplements, begin taking acidophilus to build up the good bacteria, then stop the mino.